Hail, Logan
- When
- April 20, 6:28 PM EST
- Where
- Logan County, 8 mi NW of Jerico
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.083, -87.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 20, 2:10 PM EST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT SAT APR 20 2002 WEAK FNT (AS IT WERE) FM NRN KY...SAGGING BACK INTO SRN IL/MO... SHUD SETTLE A BIT FURTHER SOUTH TNGT BEFORE STALLING. WK CONVG ALNG SAID FNT...COUPLED WITH THERMDYNAMIC CONSIDERATIONS & H85 INFLOW ... WAS HELPING KICK OFF SCT SHWRS/TSTMS IN SRN MO. THOSE SHWRS/TSTMS WILL DRIFT INTO SRN KY THIS EVNG. MEANWHILE...FOUR CORNERS TROF WILL LIFT OUT TNGT...THEREBY HELPG DVLP BROAD AREA OF WAA AND ISENTROPIC LFT OVR THE OHIO VLY. WUD EXPECT NUMEROUS SHWRS/TSTMS TO SPREAD FM SW TO NE OVNGT. SFC LOW THEN TO RACE FM OK TO E-CNTRL MO BY MIDDAY SUNDAY ... WHILE WRMFNT SHIFTS INTO CNTRL KY TWD MIDDAY. WAA ISENTROPIC LFTG ONGOING NRN FA SUN MRNG WITH NMRS SHWRS/TSTMS. WUD THINK POSSIBLITY OF SOME SVR SUN MRNG INTO MID AFTN..ON NORTHWARD MOVING WARMFNT...WHERE VRY TIGHT LI GRADIENT TO RESIDE /HELICITY MAXIMIZED/ AND LLJ IMPINGING ON RGN. MEANWHILE...SRN KY MAY BECOME CAPPED FOR A TIME SUN AFTN... AS WARM AIR ALOFT SHIFTS IN. GREATEST SVR WX POTENTIAL THEN SHUD DVLP IN THE AFTN...ALNG AND E OF RAPIDLY MOVE SFC LOW FM E-CNTRL MO TO SRN IND ...AND ALNG WRMFNT IN NRN KY. SFC FEATURES SUN AFTN SHUD BE JUXTA-POSED NR AXIS OF H85 40-50 KNOT JET...AND NEAR INTENSIFTYING JET OVR THE UPR MISSISSIPPI VLY. PLAN ON LIKELY POPS NRN FA AND SCT POPS IN THE SOUTH. WILL ALSO MENTION SVR POSSIBILITY ALL ZONES SUNDAY. WITH RAPIDLY MOVING SFC LOW...WARMFNT SHUD MAKE IT THRU ALL OF OUR FA ON SUNDAY. WE ARE GOING SOME 5 TO 10 DEGREES ABOVE MOS GUIDE...CLOSEST TO ETA EXPERIMENTAL MOS AND ETA RAW VALUES. 80 TO 85 DEGREES SOUTH...AND MID TO UPPER 70S NORTH. SQUALL LINE TO THEN RACE THRU FORECAST AREA SUNDAY NITE ... LIKELY POPS AND SVR WORDING IN ALL ZONES. MUCH COOLER WITH ABUNDANT LOW CLDS LATER SUN NITE AND MONDAY...AS COOL / MOIST CYCLONIC FLOW SETTLES OVR AREA. IMPROVING CONDS TUE AS RDG BUILDS IN. .SDF...NONE. STUREY
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210104- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SAT APR 20 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FOR SUNDAY. A COLD FRONT WILL SAG INTO SOUTHERN KENTUCKY TONIGHT...THEN BECOME STATIONARY. ON SUNDAY MORNING...THE FRONT WILL BE LIFTED NORTH...AS A WARM FRONT...BY A DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHERN GREAT PLAINS. THE COMBINATION OF A WARM AND VERY UNSTABLE AIRMASS...A WARM FRONT...A DEVELOPING LOW PRESSURE SYSTEM...AND STRONG WIND SHEAR...WILL CREATE THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK FROM LATE SUNDAY MORNING THROUGH SUNDAY NIGHT. THE GREATEST THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY STRONG TORNADOES. HEAVY RAINFALL IS ALSO LIKELY. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST INFORMATION ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY. JMB
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291374.